MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 6; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. 4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 6; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Codes Device Damaged by Another Device (2915); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01799.
 
Event or Problem Description
It was reported that during an initial knee arthroplasty, the surgeon was unable to remove one of the pins because it was stuck in the cut guide.The surgeon was still able to remove the cut guide from the bone.Outside the sterile field, the drill pin was removed from the cut guide using a vice-grip.However, the hole was damaged because when it was tested, the pin would not go into the hole smoothly.There was no consequences or impact to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product [item#: 42538100401] identified signs of use (nicked/gouged).Dimensional analysis of the product found that the a drill pin hole was non-conforming to print specifications as burrs and striations are visible around inside edges of the hole from wear and over 4 years of use.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 6
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14688748
Report Number0001822565-2022-01798
Device Sequence Number5327262
Product Code JWH
UDI-Device Identifier00889024232778
UDI-Public(01)00889024232778(10)64044465
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42509908560
Device Lot Number64044465
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown